Alert archive / Kansas / High Wind Watches in 2008
High Wind Watch 2, NWS Goodland, KS
NWS Goodland, KS issued this high wind watch at Nov 29, 2008, 2:09 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas; Dundy County, Hitchcock County, Nebraska. It took effect at Nov 30, 2008, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2008, 2:09 AM MST (09:09 UTC)
- In effect from
- Nov 30, 2008, 8:00 AM MST
- Expired
- Nov 29, 2008, 2:47 PM MST
- In force
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 290909 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 209 AM MST SAT NOV 29 2008 ...STRONG WINDS POSSIBLE ON SUNDAY... .A STRONG JET STREAM WILL MOVE OVER THE HIGH PLAINS ON SUNDAY. AS THE ATMOSPHERE BECOMES MIXED WITH DAYTIME HEATING...SOME OF THOSE WINDS WILL REACH THE GROUND. WINDS WILL ALSO BE GUSTY NEAR SCATTERED SNOW FLURRIES. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-291800- /O.NEW.KGLD.HW.A.0002.081130T1500Z-081201T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 209 AM MST SAT NOV 29 2008 /309 AM CST SAT NOV 29 2008/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. NORTHERLY WINDS WILL INCREASE TO 30 TO 40 MPH BY LATE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. A FEW GUSTS TO 60 MPH WILL BE POSSIBLE...ESPECIALLY NEAR SCATTERED SNOW FLURRIES. WINDS WILL DIMINISH AROUND SUNSET SUNDAY. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$
2 follow-up statements
000 WWUS73 KGLD 291747 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MST SAT NOV 29 2008 ...STRONG WINDS POSSIBLE ON SUNDAY... .A STRONG JET STREAM WILL MOVE OVER THE HIGH PLAINS ON SUNDAY. AS THE ATMOSPHERE BECOMES MIXED WITH DAYTIME HEATING...SOME OF THOSE WINDS WILL REACH THE GROUND. WINDS WILL ALSO BE GUSTY NEAR SCATTERED SNOW FLURRIES. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-300200- /O.CON.KGLD.HW.A.0002.081130T1500Z-081201T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 1047 AM MST SAT NOV 29 2008 /1147 AM CST SAT NOV 29 2008/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. NORTHERLY WINDS WILL INCREASE TO 30 TO 40 MPH BY LATE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. A FEW GUSTS TO 60 MPH WILL BE POSSIBLE...ESPECIALLY NEAR SCATTERED SNOW FLURRIES. WINDS WILL DIMINISH AROUND SUNSET SUNDAY. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$
000 WWUS73 KGLD 292147 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 247 PM MST SAT NOV 29 2008 ...STRONG WINDS ACROSS THE TRI-STATE AREA SUNDAY... .A STRONG JET STREAM WILL MOVE OVER THE HIGH PLAINS ON SUNDAY. AS THE ATMOSPHERE BECOMES MIXED BY LATE MORNING...STRONG WINDS ALOFT WILL REACH THE GROUND AND CONTINUE THROUGH THE AFTERNOON. SOME OF THE HIGHER WINDS CAN BE EXPECTED NEAR SCATTERED SNOW FLURRIES. WINDS SHOULD GRADUALLY DECREASE AROUND SUNSET. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-300600- /O.UPG.KGLD.HW.A.0002.081130T1500Z-081201T0000Z/ /O.NEW.KGLD.HW.W.0008.081130T1500Z-081201T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 247 PM MST SAT NOV 29 2008 /347 PM CST SAT NOV 29 2008/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHERLY WINDS WILL INCREASE FROM 25 TO 45 MPH BY LATE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. WIND GUSTS TO 60 MPH CAN BE EXPECTED...ESPECIALLY NEAR SCATTERED SNOW FLURRIES. WINDS SHOULD DECREASE AROUND SUNSET. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ003-004-015-016-029-NEZ081-300600- /O.NEW.KGLD.WI.Y.0025.081130T1500Z-081201T0000Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...MCCOOK 347 PM CST SAT NOV 29 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. NORTHERLY WINDS WILL INCREASE FROM 25 TO 40 MPH BY LATE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. WIND GUSTS TO 50 MPH CAN BE EXPECTED...ESPECIALLY NEAR SCATTERED SNOW FLURRIES. WINDS SHOULD DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind watch went out at Nov 29, 2:00 AM MST, 9 minutes earlier.
Area forecast discussion, Nov 29, 2:00 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 AM MST SAT NOV 29 2008
.DISCUSSION...
200 AM MST SAT NOV 29 2008
FORECAST PROBLEMS REVOLVE AROUND IMPACTS OF 150KT JET WHICH WILL
MOVE ACROSS THE AREA OVER THE WEEKEND.
UPPER TROUGH AXIS MOVING ACROSS THE AREA TONIGHT BRINGING SCATTERED
SNOW SHOWERS. VERY STRONG JET ON THE BACKSIDE OF THE TROUGH WILL
NOSE INTO THE NORTHERN ROCKIES AND ADJACENT HIGH PLAINS TODAY. RAOB
OUT OF CENTRAL ALBERTA SAMPLED 130KT AT 300MB WHICH IS IN LINE WITH
MODEL WIND SPEEDS. FORECAST AREA WILL COME UNDER LEFT EXIT REGION OF
THE JET THIS AFTERNOON...AND TQ INDICES RISE SHARPLY WITH DAYTIME
HEATING UNDER COLD POOL ALOFT. SCATTERED CONVECTIVE SHOWERS SHOULD
DEVELOP AND CONTINUE THROUGH THE NIGHT WITH JET DYNAMICS SLOW TO
MOVE. GIVEN MOS POP OUTPUT OF LESS THAN 10 AND LIMITED
MOISTURE...DECIDED TO GO WITH FLURRIES/SPRINKLES RATHER THAN
MEASURABLE PRECIPITATION. UPPER JET AXIS WILL BECOME NEARLY
MERIDIONAL BY 12Z SUNDAY AND DIRECTLY OVERHEAD...WITH EXIT REGION
MOVING OVER EASTERN HALF OF THE FORECAST AREA. IT IS FORECAST TO
SLOWLY MIGRATE EASTWARD DURING THE DAY ON SUNDAY. KEPT FLURRIES
GOING AS ONCE AGAIN TQ INDICES/JET DYNAMICS SUPPORT SCATTERED
SHOWERS.
AS FOR WIND SPEEDS...ON SATURDAY STRONGEST PART OF UPPER JET WILL
STILL BE TO THE NORTHWEST SO BELIEVE WILL STAY BELOW ADVISORY
CRITERIA THOUGH MAY BE CLOSE FOR AN HOUR OR TWO. ON SUNDAY...THE
CORE OF THE JET WILL BE DIRECTLY OVER THE AREA AND THIS WILL BE THE
PERIOD WITH POTENTIAL FOR STRONGEST WINDS. ATTM...WESTERN HALF OF
THE AREA APPEARS TO STAND THE BEST CHANCE OF REACHING WARNING
CRITERIA.
24
&&
.AVIATION...
1049 PM MST FRI NOV 28 2008
FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE ENTIRE
PERIOD. VARIABLE AMOUNTS OF CLOUD COVER WILL OCCUR DURING THIS
PERIOD BUT AS STATED ABOVE WILL STAY ABOVE VFR. THE LOWEST CEILINGS
WILL BE IN THE FIRST AND LAST 6 HOURS OF THE TAF. THE BIG STORY
WILL BE THE INCREASE IN NORTHWEST WINDS BEHIND AN EXITING UPPER
TROUGH. HIGHEST SPEEDS ARE EXPECTED LATE THIS MORNING THROUGH THE
LATE AFTERNOON.
BULLER
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
KSZ001-002-013-014-027-028-041-042.
NE...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
NEZ079-080.
CO...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
COZ090>092.
&&Hazardous weather outlook, Nov 28, 8:30 AM MST, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 830 AM MST FRI NOV 28 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 830 AM MST FRI NOV 28 2008 /930 AM CST FRI NOV 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHERLY FLOW WILL DEVELOP ACROSS THE REGION BETWEEN THE RIDGE AMPLIFYING OVER THE WESTERN UNITED STATES AND THE DEEPENING TROUGH OVER THE MISSISSIPPI VALLEY REGION. WINDY CONDITIONS ARE EXPECTED ACROSS THE TRI-STATE REGION SATURDAY WITH VERY WINDY CONDITIONS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:47 PM MST | High Wind Warning | GLD | Cheyenne, Kit Carson, Yuma | 26 hr |
| Nov 29, 2:47 PM MST | Wind Advisory | GLD | Decatur, Gove, Graham, Norton, Sheridan | 19 hr |
Nearby
High Wind Watches in Kansas, 2008High Wind Watches in Colorado, 2008High Wind Watches in Nebraska, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.